Transient pink skin discoloration following high dose intravenous hydroxocobalamin

E. Bassi, P. Gabba, M. Cespa, S. Arrigoni, R. Butera, C. Locatelli, M. Raimondi, J. Dyche, G. Borroni

Research output: Contribution to journalArticle

Abstract

A 45-year-old chemical worker was referred to the Intensive Care Unit of Policlinico San Matteo Hospital of Pavia, following cardiopulmonary arrest, after inhalation of high pressure cyanuric chloride. He has been successfully resuscitated at his workplace, and treated with 7.5 g i.v. hydroxocobalamin for suspected cyanide poisoning. A few hours after admission, he developed a diffuse skin rash with coalescing intense-pink macules and patches, particularly evident on his abdomen. The skin temperature was normal. Urine was fuchsia coloured. A cutaneous punch biopsy was done showing superficial and deep perivascular lymphocytic infiltrate, with no evidence of pigment deposition. Cutaneous discoloration gradually faded and disappeared completely within 5 days. Cyanide poisoning was then excluded by negative essays in blood, urine and gastric content. Pink skin discoloration was considered to be induced by hydroxocobalamin. One month after the accident the patient was dismissed and is now recovering.

Original languageEnglish
Pages (from-to)475-477
Number of pages3
JournalGiornale Italiano di Dermatologia e Venereologia
Volume141
Issue number5
Publication statusPublished - 2006

Keywords

  • Cyanide poisoning
  • Hydroxocobalamin
  • Skin rash

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Transient pink skin discoloration following high dose intravenous hydroxocobalamin'. Together they form a unique fingerprint.

  • Cite this

    Bassi, E., Gabba, P., Cespa, M., Arrigoni, S., Butera, R., Locatelli, C., Raimondi, M., Dyche, J., & Borroni, G. (2006). Transient pink skin discoloration following high dose intravenous hydroxocobalamin. Giornale Italiano di Dermatologia e Venereologia, 141(5), 475-477.